Alert archive / New Jersey / Heat Advisories in 2010
Heat Advisory 5, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this heat advisory at Jul 16, 2010, 4:07 PM EDT for 4 counties in New Jersey; Delaware County, Philadelphia County, Pennsylvania; New Castle County, Delaware. It took effect at Jul 17, 2010, 10:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2010, 4:07 PM EDT (20:07 UTC)
- In effect from
- Jul 17, 2010, 10:00 AM EDT
- Expired
- Jul 17, 2010, 3:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties New Castle County, DE, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Mercer County, NJ, Delaware County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 59 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 414 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
758 WWUS71 KPHI 162007 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 407 PM EDT FRI JUL 16 2010 ...HOT WEATHER WILL CONTINUE SATURDAY...WITH HOT AND MORE HUMID CONDITIONS POSSIBLE SUNDAY AND MONDAY... DEZ001-NJZ015-017>019-PAZ067>071-170000- /O.NEW.KPHI.HT.Y.0005.100717T1400Z-100718T0000Z/ /O.EXT.KPHI.EH.A.0006.100718T1400Z-100720T0000Z/ /O.CON.KPHI.HT.Y.0004.000000T0000Z-100717T0000Z/ NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 407 PM EDT FRI JUL 16 2010 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT SATURDAY... ...EXCESSIVE HEAT WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CONTINUED THE HEAT ADVISORY THROUGH 8:00 PM THIS EVENING. ALSO...A HEAT ADVISORY HAS BEEN ISSUED FROM 10:00 AM TO 8:00 PM EDT SATURDAY. THE EXCESSIVE HEAT WATCH IS NOW IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING. HOT TEMPERATURES OCCURRED TODAY...TOPPING OUT IN THE LOWER AND MID 90S. A LINE OF SHOWERS AND THUNDERSTORMS MAY PROVIDE SOME RELIEF LATE IN THE DAY...BUT OTHERWISE THE HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH 8:00 PM THIS EVENING. ANOTHER HEAT ADVISORY HAS BEEN ISSUED FOR SATURDAY...AS HIGH TEMPERATURES WILL AGAIN RISE INTO THE LOWER AND EVEN MID 90S. HUMIDITY LEVELS ARE FORECAST TO BE LOWER THAN TODAY...BUT EVEN SO TEMPERATURES WILL REMAIN HOT. FOR SUNDAY AND MONDAY...HIGH PRESSURE WILL MOVE EASTWARD AND A SOUTHWESTERLY FLOW WILL RETURN. THIS WILL CAUSE AN INCREASE IN HUMIDITY ONCE AGAIN. TEMPERATURES ARE AGAIN FORECAST TO REACH THE LOWER AND POSSIBLY MID 90S. WITH MORE HUMIDITY...HEAT INDICES MAY REACH THE UPPER 90S AND PERHAPS NEAR 100. THEREFORE...AN EXCESSIVE HEAT WATCH HAS BEEN CONTINUED FOR SUNDAY AND EXTENDED THROUGH MONDAY AS WELL. A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA MONDAY AND DROP TEMPERATURES SLIGHTLY BY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN AND CHECK UP ON RELATIVES AND NEIGHBORS. THE ELDERLY...THE VERY YOUNG AND THE INFIRM ARE MOST SUSCEPTIBLE TO THE HEAT. AT A MINIMUM...PLEASE BE SURE THAT PETS HAVE ACCESS TO A SHADED AND WELL-VENTILATED AREA AND PLENTY OF COOL WATER. THE MOST HUMANE THING TO DO IS TO BRING THEM INTO AN AIR-CONDITIONED ROOM. NEVER LEAVE ANY PERSON OR ANIMAL IN A PARKED VEHICLE FOR ANY LENGTH OF TIME. DEATH CAN OCCUR IN MINUTES. && $$
3 follow-up statements
621 WWUS71 KPHI 170005 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 805 PM EDT FRI JUL 16 2010 ...HOT WEATHER WILL CONTINUE SATURDAY...WITH HOT AND MORE HUMID CONDITIONS POSSIBLE SUNDAY AND MONDAY... DEZ001-NJZ015-017>019-PAZ067>071-170830- /O.EXP.KPHI.HT.Y.0004.000000T0000Z-100717T0000Z/ /O.CON.KPHI.HT.Y.0005.100717T1400Z-100718T0000Z/ /O.CON.KPHI.EH.A.0006.100718T1400Z-100720T0000Z/ NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 805 PM EDT FRI JUL 16 2010 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT SATURDAY... ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING... ...HEAT ADVISORY HAS EXPIRED... THE HEAT ADVISORY IS NO LONGER IN EFFECT FOR TODAY. A HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT SATURDAY. AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING. HIGH TEMPERATURES SATURDAY WILL RISE INTO THE LOWER AND EVEN MID 90S. HUMIDITY LEVELS ARE FORECAST TO BE LOWER THAN FRIDAY, BUT EVEN SO TEMPERATURES WILL REMAIN HOT. FOR SUNDAY AND MONDAY, HIGH PRESSURE WILL MOVE EASTWARD AND A SOUTHWESTERLY FLOW WILL RETURN. THIS WILL CAUSE AN INCREASE IN HUMIDITY ONCE AGAIN. TEMPERATURES ARE FORECAST TO REACH THE LOWER AND POSSIBLY MID 90S. WITH MORE HUMIDITY, HEAT INDICES MAY REACH THE UPPER 90S AND PERHAPS NEAR 100. THEREFORE, AN EXCESSIVE HEAT WATCH IS IN EFFECT FOR SUNDAY THROUGH MONDAY. A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA MONDAY AND DROP TEMPERATURES SLIGHTLY BY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO POSSIBLY CREATE A DANGEROUS SITUATION. && $$
714 WWUS71 KPHI 170748 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 348 AM EDT SAT JUL 17 2010 ...HOT WEATHER WILL CONTINUE SATURDAY...WITH HOT AND MORE HUMID CONDITIONS POSSIBLE SUNDAY AND MONDAY... DEZ001-NJZ015-017>019-PAZ067>071-172030- /O.CON.KPHI.HT.Y.0005.100717T1400Z-100718T0000Z/ /O.CON.KPHI.EH.A.0006.100718T1400Z-100720T0000Z/ NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 348 AM EDT SAT JUL 17 2010 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING... A HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING. AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING. AFTER A MUGGY NIGHT WITH TEMPERATURES HOVERING NEAR 80 DEGREES... HIGH TEMPERATURES TODAY WILL RISE INTO THE LOW TO MID 90S WITH THE HIGHEST TEMPERATURES OVER THE HIGHLY URBANIZED PORTIONS OF THE LOWER DELAWARE VALLEY. HUMIDITY LEVELS ARE FORECAST TO BE A BIT LOWER THAN FRIDAY...BUT EVEN SO TEMPERATURES WILL REMAIN HOT WITH HEAT INDICES REACHING THE UPPER 90S. THE CUMULATIVE EFFECT OF THE ONGOING HEAT IN URBAN ENVIRONMENTS WILL EXACERBATE THE DISCOMFORT. FOR SUNDAY AND MONDAY...HIGH PRESSURE WILL MOVE EASTWARD AND A SOUTHWESTERLY FLOW WILL RETURN. THIS WILL CAUSE AN INCREASE IN HUMIDITY ONCE AGAIN. TEMPERATURES ARE FORECAST TO REACH THE LOW TO MID 90S AGAIN. WITH MORE HUMIDITY...HEAT INDICES WILL REACH THE UPPER 90S AND PERHAPS NEAR 100. THEREFORE...AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT FOR SUNDAY THROUGH MONDAY. A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA MONDAY AND DROP TEMPERATURES SLIGHTLY BY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO POSSIBLY CREATE A DANGEROUS SITUATION. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN AND CHECK UP ON RELATIVES AND NEIGHBORS. THE ELDERLY...THE VERY YOUNG AND THE INFIRM ARE MOST SUSCEPTIBLE TO THE HEAT. AT A MINIMUM...PLEASE BE SURE THAT PETS HAVE ACCESS TO A SHADED AND WELL-VENTILATED AREA AND PLENTY OF COOL WATER. THE MOST HUMANE THING TO DO IS TO BRING THEM INTO AN AIR-CONDITIONED ROOM. NEVER LEAVE ANY PERSON OR ANIMAL IN A PARKED VEHICLE FOR ANY LENGTH OF TIME. DEATH CAN OCCUR IN MINUTES. && $$
888 WWUS71 KPHI 171930 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 330 PM EDT SAT JUL 17 2010 DEZ001-NJZ015-017>019-PAZ067>071-172030- /O.CAN.KPHI.HT.Y.0005.000000T0000Z-100718T0000Z/ /O.CAN.KPHI.EH.A.0006.100718T1400Z-100720T0000Z/ NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 330 PM EDT SAT JUL 17 2010 ...HEAT ADVISORY IS CANCELLED... ...EXCESSIVE HEAT WATCH IS CANCELLED... WHILE IT WILL REMAIN HOT AND HUMID OVER THE NEXT FEW DAYS, HEAT INDEX VALUES SHOULD REMAIN BELOW 100. AS A RESULT, THE NATIONAL WEATHER SERVICE HAS CANCELLED THE HEAT ADVISORY AND THE EXCESSIVE HEAT WATCH. TEMPERATURES ROSE INTO THE LOWER 90S THIS AFTERNOON. WITH RELATIVE HUMIDITY VALUES ONLY IN THE 30 TO 40 PERCENT RANGE, HEAT INDEX VALUES WERE ALSO IN THE LOWER 90S. FOR SUNDAY AND MONDAY, TEMPERATURES ARE ANTICIPATED TO RISE INTO THE LOWER AND MIDDLE 90S IN THE AFTERNOON, WITH HEAT INDEX VALUES REACHING THE MIDDLE AND UPPER 90S. EVEN THOUGH ADVISORIES AND WARNINGS ARE NOT IN PLACE, IT IS A GOOD IDEA TO FOLLOW THE USUAL HEAT SAFETY RULES. REMAIN HYDRATED AND SEEK AN AIR CONDITIONED LOCATION, ESPECIALLY DURING THE HEAT OF THE AFTERNOON. CHECK ON ELDERLY RELATIVES AND NEIGHBORS. KEEP PETS IN A COOL LOCATION WITH PLENTY OF WATER AVAILABLE. $$ IOVINO
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this heat advisory went out at Jul 16, 3:56 PM EDT, 11 minutes earlier.
Area forecast discussion, Jul 16, 3:56 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
356 PM EDT FRI JUL 16 2010
.SYNOPSIS...
A COLD FRONT APPROACHING OUR AREA FROM THE WEST WILL MOVE THROUGH
THE REGION TONIGHT AND STALL TO OUR EAST AND SOUTH SATURDAY. HIGH
PRESSURE WILL BE GENERALLY OVER OUR AREA SATURDAY AND SUNDAY.
ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA MONDAY...FOLLOWED BY
MORE WARM TO HOT WEATHER FOR MUCH OF THE REST OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A COLD FRONT WILL APPROACH OUR AREA LATE THIS AFTERNOON AND MOVE
THROUGH THE AREA TONIGHT. A LINE OF SHOWERS AND THUNDERSTORMS WAS
POISED TO MOVE THROUGH THE REGION MAINLY FOR THE NORTHERN HALF OF
OUR AREA...BRINGING SOME TEMPORARY RELIEF FROM THE HEAT AS WELL AS
LOCALLY HEAVY RAIN AND SOME GUSTY WINDS. SPC STILL HAS OUR
NORTHWESTERN AREA PROGGED IN A SLIGHT RISK AREA...SO GUSTY WINDS WAS
ADDED TO THE GRIDS FOR THOSE AREAS INTO THIS EVENING.
THE HEAT ADVISORY WILL BE CONTINUED THROUGH 8:00 PM AS AREAS THAT
DON/T GET ANY SHOWERS WILL REMAIN VERY WARM AND MUGGY.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
AS THE FRONT SETTLES TO OUR EAST AND SOUTH SATURDAY...ONLY ISOLATED
CONVECTION MIGHT DEVELOP OVER OUR FAR NORTHWEST (UPSLOPE/TERRAIN
CONSIDERATIONS) AND SOUTHERN ZONES (CLOSER TO THE FRONT). SLIGHT
CHANCE POPS WERE ADDED FOR THESE AREA FOR SATURDAY...MAINLY
AFTERNOON FOR THE NORTHWEST.
OTHERWISE...TEMPERATURES MAY TOP OUT ABOUT THE SAME SATURDAY AS
COMPARED WITH TODAY AS 850 HPA TEMPERATURES ARE VERY SIMILAR...
ESPECIALLY OVER AND JUST SOUTH OF PHILADELPHIA...ALONG WITH A
DOWNSLOPING WESTERLY FLOW. DEW POINTS ARE PROGGED TO BE ONLY IN THE
LOWER AND MID 60S...SO HEAT INDICES WILL BE IN THE MID AND PERHAPS
UPPER 90S. SINCE THIS IS A MULTI-DAY EVENT...IT WAS FELT PRUDENT TO
HAVE A HEAT ADVISORY IN PLACE FOR SATURDAY FOR CONTINUED HOT
TEMPERATURES EVEN THOUGH THE HUMIDITIES WILL BE LOWER. SUNDAY COULD
SEE AN INCREASE IN HUMIDITIES AGAIN...SO THE EXCESSIVE HEAT WATCH
WILL BE RETAINED SINCE THERE IS A CHANCE A WARNING MIGHT BE NEEDED
EVENTUALLY FOR SUNDAY AND EVEN MONDAY AS WELL. SO...THE WATCH WILL
BE EXTENDED THROUGH MONDAY AT THIS TIME.
ANOTHER COLD FRONT LOOKS TO HEAD IN FOR MONDAY AND CHANCE POPS WERE
CARRIED EVERYWHERE.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE UPPER PATTERN APPEARS AS THOUGH IT MAY BE SOMEWHAT ZONAL AS WE
START THE LONG TERM PERIOD OF THE FORECAST FROM MONDAY NIGHT INTO
WEDNESDAY. A BIT OF AN UPPER RIDGE MAY OR MAY NOT BEGIN TO BUILD IN
THE CENTRAL PART OF THE COUNTRY FROM THURSDAY INTO FRIDAY.
A SURFACE FRONT IS ANTICIPATED TO DROP INTO OUR REGION FROM THE
NORTHWEST AND IT COULD REMAIN OVERHEAD OR NEARBY FOR MUCH OF THE NEW
WEEK. WITH IT BEING A LOW CONFIDENCE FORECAST, WE HAVE INDICATED
MAINLY SLIGHT CHANCE POPS THROUGH THE PERIOD.
IT LOOKS AS THOUGH WE WILL SEE TYPICAL JULY TEMPERATURES FROM
TUESDAY THROUGH FRIDAY.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
SCATTERED CONVECTION HAS DEVELOPED THIS AFTERNOON AHEAD OF AN
APPROACHING COLD FRONT, WITH A LINE OF SHOWERS AND THUNDERSTORMS IN
CENTRAL PENNSYLVANIA MOVING EASTWARD. THE SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO REMAIN VERY SCATTERED ACROSS MOST OF THE TAFS, AND
GUIDANCE SHOWS THE LINE MOVING THROUGH CENTRAL PENNSYLVANIA
DISSIPATING AS IT MOVES EASTWARD, ESPECIALLY TOWARD SUNSET. WE ARE
CARRYING A VCSH FOR ILG/PHL/PNE/TTN THROUGH THE EVENING, AND HAVE WE
HAVE SHOWERS, WITH A TEMPO FOR THUNDERSTORMS, IN THE FORECAST FOR
ABE/RDG, AND NO PRECIPITATION FOR ACY/MIV. WE WILL UPDATE THE
FORECASTS AS NECESSARY IF WE EXPECT ANY SHOWERS OR THUNDERSTORMS TO
DIRECTLY IMPACT ANY OF THE TAF SITES. ANY SHOWERS/THUNDERSTORMS THAT
DO IMPACT THE AREA COULD REDUCE CIGS/VSBYS TO MVFR OR IFR. BEHIND
THE FRONTAL PASSAGE, WE DO NOT EXPECT MUCH IN THE WAY OF FOG,
ALTHOUGH SOME SCATTERED AREAS MAY DEVELOP OVERNIGHT WHERE IT
RAINS LATER THIS AFTERNOON. WINDS WILL REMAIN MOSTLY SOUTHWEST THIS
AFTERNOON AND EVENING, THEN BECOME WESTERLY AND LIGHT OVERNIGHT.
ON SATURDAY, DRY WEATHER IS EXPECTED AT THIS TIME. HOWEVER, WINDS
MAY BECOME A BIT GUSTY IN THE AFTERNOON WITH GUSTS UP TO 20 KT
POSSIBLE IN SOME AREAS.
OUTLOOK...
AT THIS TIME, THE WEEKEND LOOKS DRY, ALTHOUGH POSSIBLY A LITTLE
GUSTY IN THE AFTERNOONS. HOWEVER, A COLD FRONT IS EXPECTED TO MOVE
ACROSS THE AREA LATE MONDAY INTO TUESDAY. THIS FRONT COULD BRING
SHOWERS AND THUNDERSTORMS TO THE AREA AGAIN WHICH MAY REDUCE CIGS
AND VSBYS.
&&
.MARINE...
A COLD FRONT WILL APPROACH THE WATERS LATE THIS EVENING AND LIKELY
STALL JUST TO OUR SOUTH TONIGHT INTO SATURDAY. WINDS MAY GUST ALONG
THE WATERS AROUND 20 TO 25 KNOTS, HOWEVER, WE ARE NOT EXPECTING
ENOUGH FREQUENT 25 KNOT WINDS TO WARRANT A SMALL CRAFT ADVISORY AT
THIS TIME. SEAS WILL ARE FORECAST TO BUILD UP TO 3 TO 4 FEET AS
WELL, HOWEVER, AT THIS TIME THEY ARE EXPECTED TO REMAIN BELOW 5
FEET. WE WILL NEED TO CONTINUE TO MONITOR THE CONDITIONS IN CASE
WINDS DO INCREASE TO 25 KNOTS AND SEAS INCREASE TO 5 FEET FOR AN
EXTENDED PERIOD OF TIME.
ANOTHER COLD FRONT IS EXPECTED TO MOVE ACROSS THE WATERS LATE MONDAY
INTO TUESDAY. THERE IS THE POSSIBILITY THE WINDS COULD GUSTY OVER 25
KNOTS, ALTHOUGH SEAS ARE FORECAST TO BE UNDER 5 FEET. WE WILL NEED
TO MONITOR THE LATEST FORECASTS TO SEE IF SMALL CRAFT ADVISORIES ARE
NECESSARY AS WE GET CLOSER TO MONDAY. AFTER MONDAY INTO TUESDAY,
CONDITIONS ARE FORECAST TO BE WELL BELOW SMALL CRAFT ADVISORY
THROUGH THE MIDDLE OF NEXT WEEK.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ067>071.
HEAT ADVISORY FROM 10 AM TO 8 PM EDT SATURDAY FOR PAZ067>071.
EXCESSIVE HEAT WATCH FROM SUNDAY MORNING THROUGH MONDAY
EVENING FOR PAZ067>071.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ015-017>019.
HEAT ADVISORY FROM 10 AM TO 8 PM EDT SATURDAY FOR NJZ015-
017>019.
EXCESSIVE HEAT WATCH FROM SUNDAY MORNING THROUGH MONDAY
EVENING FOR NJZ015-017>019.
DE...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DEZ001.
HEAT ADVISORY FROM 10 AM TO 8 PM EDT SATURDAY FOR DEZ001.
EXCESSIVE HEAT WATCH FROM SUNDAY MORNING THROUGH MONDAY
EVENING FOR DEZ001.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS.../
NEAR TERM.../
SHORT TERM.../
LONG TERM...IOVINO
AVIATION...ROBERTSON
MARINE...ROBERTSONHazardous weather outlook, Jul 16, 6:22 AM EDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 622 AM EDT FRI JUL 16 2010 DEZ001-NJZ015-017>019-PAZ067>071-171030- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 622 AM EDT FRI JUL 16 2010 ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... ...EXCESSIVE HEAT WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAT INDICES WILL BE NEAR 100 TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ008-012-015-019-020-NJZ009-010-012>014-016-020>027- 171030- KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 622 AM EDT FRI JUL 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-171030- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 622 AM EDT FRI JUL 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-007-008-PAZ054-055-060>062-171030- SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 622 AM EDT FRI JUL 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. STRONG, POSSIBLY SEVERE, THUNDERSTORMS MAY MOVE THROUGH THE REGION AHEAD OF A COLD FRONT LATE THIS AFTERNOON INTO THIS EVENING. THE MAIN THREAT WITH THESE STORMS APPEARS TO BE STRONG GUSTY WINDS. THE STORM PREDICTION CENTER HAS PLACED THE AREA IN SLIGHT RISK FOR SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND INTO THE EVENING.
In the hours before
Special weather statement, Jul 16, 3:07 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
307 PM EDT FRI JUL 16 2010
NJZ018-019-PAZ069-071-161945-
BUCKS PA-CAMDEN NJ-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-
307 PM EDT FRI JUL 16 2010
...A SMALL CLUSTER OF GUSTY SHOWERS AND THUNDERSTORMS WILL AFFECT
PORTIONS OF BUCKS...BURLINGTON...CAMDEN AND PHILADELPHIA COUNTIES...
AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SMALL CLUSTER OF SHOWERS AND A THUNDERSTORM OVER
PHILADELPHIA...MOVING NORTHEAST AT 15 MPH. THIS ACTIVITY WILL
PRODUCE LOCAL WIND GUSTS TO 40 MPH, ALONG WITH SOME CLOUD TO GROUND
LIGHTNING.
DOWNPOURS WILL OCCUR WITH THIS ACTIVITY, AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS. THE RAIN MAY
ALSO CAUSE QUICK RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 4004 7497 4008 7485 3997 7486 3993 7517
4005 7522
FORECASTER: GORSESpecial weather statement, Jul 16, 4:05 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
405 PM EDT FRI JUL 16 2010
PAZ054-162045-
CARBON PA-
405 PM EDT FRI JUL 16 2010
...A STRONG THUNDERSTORM WITH FREQUENT CLOUD TO GROUND LIGHTNING
WILL AFFECT CARBON COUNTY...
AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 23 MILES WEST OF LEHIGHTON...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR TRESCKOW AROUND 420 PM...BEAVER
MEADOWS AROUND 425 PM...LANSFORD AROUND 430 PM...NESQUEHONING...
SUMMIT HILL AROUND 435 PM...WEATHERLY...NEW MAHONING AROUND 440 PM
AND WHITE HAVEN AROUND 445 PM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM, AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS. LOCALIZED WIND
GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 4082 7552 4075 7579 4084 7594 4091 7600
4095 7588 4098 7584 4100 7575 4103 7576
4105 7578 4110 7577 4113 7566
FORECASTER: GORSEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 4:00 AM EDT | Excessive Heat Watch | PHI | Burlington, Camden, Gloucester, Mercer | 36 hr |
| Jul 16, 4:00 AM EDT | Heat Advisory | PHI | Burlington, Camden, Gloucester, Mercer | 16 hr |
| Jul 16, 3:07 PM EDT | Special Weather Statement | PHI | Philadelphia | 38 min |
| Jul 16, 4:05 PM EDT | Special Weather Statement | PHI | Carbon | 40 min |
Nearby
Heat Advisories in New Jersey, 2010Heat Advisories in Pennsylvania, 2010Heat Advisories in Delaware, 2010Every heat advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.